MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-22-50-3D
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium coil was prematurely detached, the balloon-assisted microcatheter exhibited a leak, and the guidewire encountered resistance.The patient was undergoing treatment for neurovascular abnormality, carotid cavernous arteriovenous fistula; it was unknown whether the abnormality was located in the eloquent region.It was noted that the patient's blood flow was normal, and vessel tortuosity was moderate.It was reported that a balloon-assisted microcatheter was selected, and the 6f intermediate tube was used as support.The balloon was hydrated in vitro and then deflated and pre-filled.When the x-pedion-10 guidewire was out of the distal end of the balloon, it was found to be stuck.The guidewire was about 3cm out of the balloon catheter tip end.When the balloon was filled with a card-type syringe, it was found that the balloon tip end was leaking, and the balloon could not be filled.The microcatheter reached the arterial fistula and deployed the detachable spring coil through it.It was accidentally detached in the microcatheter.The surgeon said that there was a quality problem with this stent and asked to replace it with a detachable spring coil.After replacing it with a new detachable spring coil, it was successfully deployed and detached.The surgeon said that there was a quality problem with this detachable spring coil and balloon, and no charges were made.It was noted that the pushwire was not bent or broken.It was unknown wh ether there was any friction or difficulty during delivery.The physician repositioned the coil twice and did not attempt to detach the coil.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id 104-4127 (lot: b568798); implant date n/a; explant date n/a product id unk-nv-balloon gc (lot: unknown); implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the axium device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within a dispenser coil.Visual inspection/damage location details: the axium pusher was found broken between the positive load indicator and break indicator.The proximal segment was not returned for analysis.The release wire and coin were fully retracted out of the pusher/lumen stop.The release wire/coin was not returned.The implant coil was already detached and not returned for analysis.Testing/analysis: n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the resistance was in the mid-to-far end of the catheter.The coil had come out of the introducer sheath smoothly.A continuous saline flush was administered and maintained as indicated in the ifu.There was no kink/damage observed to the catheter.The catheter was not a medtronic product.A detachment injection port was used.The guidewire was able to pass the catheter hub.There was no damage found to the catheter hub.The guidewire tip was not shaped.
 
Additional Manufacturer Narrative
H3: device received, analysis is in progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22309342
Report Number9617601-2025-00564
Device Sequence Number20846174
Product Code KRD
UDI-Device Identifier00847536038028
UDI-Public(01)00847536038028(17)271101(10)230025243
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-22-50-3D
Device Catalogue NumberQC-22-50-3D
Device Lot Number230025243
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer06/24/2025
07/31/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date07/23/2025
08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age52 YR
Patient SexFemale